By Topic

Construction of perfect nonlinear and maximally nonlinear multiple-output Boolean functions satisfying higher order strict avalanche criteria

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
K. C. Gupta ; Appl. Stat. Unit, Indian Stat. Inst., Calcutta, India ; P. Sarkar

We consider the problem of constructing perfect nonlinear multiple-output Boolean functions satisfying higher order strict avalanche criteria (SAC). Our first construction is an infinite family of 2-output perfect nonlinear functions satisfying higher order SAC. This construction is achieved using the theory of bilinear forms and symplectic matrices. Next we build on a known connection between 1-factorization of a complete graph and SAC to construct more examples of 2- and 3-output perfect nonlinear functions. In certain cases, the constructed S-boxes have optimal tradeoff between the following parameters: numbers of input and output variables, nonlinearity, and order of SAC. In case the number of input variables is odd, we modify the construction for perfect nonlinear S-boxes to obtain a construction for maximally nonlinear S-boxes satisfying higher order SAC. Our constructions present the first examples of perfect nonlinear and maximally nonlinear multiple-output S-boxes satisfying higher order SAC. Finally, we present a simple method for improving the degree of the constructed functions with a small tradeoff in nonlinearity and the SAC property. This yields functions which have possible applications in the design of block ciphers.

Published in:

IEEE Transactions on Information Theory  (Volume:50 ,  Issue: 11 )